Skip to Accessibility Tools Skip to Content Skip to Footer

Relapse? Klonopin Withdrawals?

Relapse? Withdrawals?

OK… I thought I was starting to feel better but then everything got horrible again… I woke up nauseous and even more dizzy again; back to square one. I didn’t eat all day, just dinner. First it was because I was too nauseous and then when I started feeling ok enough to eat, I went downstairs and it was just too hot in the house (we are in the 100’s already). So forget that. I had been taking smaller and smaller doses of cannabis to see how little I could take while still getting the nausea relief I wanted because too much and I am high and I sort of am not trying to be high all the time, I would like to be able to just function clear-headed you know? Well I found the right dose yesterday but it was just too hot to go downstairs and cook.

After I talked to a friend I started really wondering if I was experiencing some sort of Klonopin withdrawal. I forgot to mention, I stopped Klonopin (clonazepam) on Sunday (the 22) because my refill would not go through. I wanted off anyways and was down to just one 0.5mg tablet a day so I though I should be fine; my doctor did as well. Well once I did the math I started wondering, see, I had my last dose on the 22, on the 23rd I felt fine but on the 24th I woke up dizzy and nauseous. Among the many side effects of Klonopin withdrawal is weight loss and I have lost 6 pounds in the last week or so but then again I have hardly been eating.

So part of me thinks the “behind the scenes” withdrawal from such a small amount was enough to stress my body enough to relapse because I got a refill yesterday, took some before bed and today? No nausea. Could be a complete coincidence, in fact, it probably is but now I have no idea! So I will just have to taper off very slowly; full tab, half a tab, quarter tab…

I have also been reading a bit about the “Overcoming MS” (OMS) program because I know I need to do something to change my entire life around so I will probably start adopting parts of this because they are things that I have always though that EVERYONE should be doing to be healthy (MS or not). First step will be starting flaxseed oil which is supposedly a better source of omega 3 fatty acids than fish oil. I’ll really go out of my way to avoid saturated fats and try to eat fish a couple times a week. I hate fish but I hate feeling like this even more. Vegetables might be tough with the Lemtrada food restrictions but we will see. All I know is I still have a lot of room to do a lot of little things (that are obviously good for you) that I am not doing now. “The worst thing you can do is nothing” – I believe that things don’t change unless YOU change them, time does not fix everything. as easy as that would be… “Nothing worth fighting for comes easy”.

Something has to change because I am not happy with my life.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The MultipleSclerosis.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • Joelle Buck
    2 years ago

    Thank you for sharing your experiences with this monster. Because of your sharing I know I am not imagining my reality. And I have started to allow myself some humility and get honest with myself and be accountable for me. It seems that i find that I have become very sensitive to effectiveness everything I come to contact with. It works for a short time and than I experience the MS actually use it as triggers to adverse opposite and it makes me life threatening Ill. I am trying find some balance in my life but it Rapid cycling out of any control. But I just wanted to say ” YOU ARE NOT ALONE”. I am grateful for the hope that we all will find a better quality of life than .

  • Matt Allen G author
    2 years ago

    Yeah that is what is so frustrating for me, I find somethings, it is very effective at first and then it starts losing it’s effectiveness and eventually becomes a hindrance… -sigh-

  • Mary Serv
    3 years ago

    Do you have a central A/C? I cannot even imagine living without one. I can tell the temps outside by the way I feel – 80 degrees is my limit. Car A/C goes on, house A/C goes on. We have a ton of humidity, and when I travel to a place with far lower humidity I have a higher heat tolerance. The only way to manage humidity is with a constantly-running A/C, which dehumidifies AND cools the air.

    Regarding the Omega 3s, I’m about to switch from a triple omega (flax, borage, fish) to only fish as all the research I’ve read says that fish oil is the only one that is bio-available as-is. My son has ADD, so he needs it as well.

    I cannot imagine life without clonazepam. I take only .5 at night (along with a cocktail of other things). I cannot lie still and relax in bed without it. My brain won’t stop spinning without it. I’m on auto refills with the mail order pharmacy and had a fast refill locally. I squirreled away several doses in a separate area so if I have another refill issue like before (like you did), I have back-up. Maybe try that?

  • Matt Allen G author
    3 years ago

    It’s been rough but I am finally off it and I guess I feel better. The heat is DEFINITELY a factor, I have a cooling vest and I just sit next to my portable A/C when it gets horrible. I also play an open and close the windows at certain times game to help keep the house cool so I would say I am surviving now but trying to figure out exactly what time to open/shut windows and turn on/off the house A/C was not fun!

  • KarenMc
    3 years ago

    It’s too bad that you feel so bad. It sounds like the combination events has been depressing. I’m glad that you are going to try the OMS program.

    Abruptly stopping any controlled substance can make you feel bad. Clonazapam is also used for anxiety, so withdrawal could affect your mental and physical state.
    Is the heat a factor? If so, you might be able to get fans or a cool vest from your MS chapter.

    Keep going and moving forward the best you can.
    Karen

  • Matt Allen G author
    2 years ago

    Sorry for the late reply, just saw this. Thing is, my doctor was saying 0.5 mg SHOULD be too low to have any sort of withdrawal effect. Guess the keyword was SHOULD. Yes, heat is and I have all that haha… it barely helps as I am in SoCal so a cooling vest hardly takes the edge off 110 degree weather.

  • Poll